MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP751D
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Did this event contribute to any patient adverse event? if yes, please explain.Received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.After confirmation with the sales via phone on 4/mar/2026, quantity to be returned changed from 0 to 1.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an surgical repair of deviated nasal septum on (b)(6) 2026 a suture was used.During the operation, it was found that the suture interface was rough and easy to fall off when using suture to suture the wound.The doctor replaced the same batch of suture and found the same problem, so other suture was replaced.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/7/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed one winding former with three used needle suture pieces and five used needles outside the foil packet was received for analysis.The product code vcp751d refers to a multi-strand suture material.Each packet is designed to contain eight strands.During the visual inspection of the detached needles, the swage and attachment area were observed to be as expected, showing no irregularities.The barrel hole of the needles was examined under magnification, and no suture remnants were detected.Examination of the needle suture pieces revealed the presence of body fluids along the strands, and it was noted that the ends appeared to be cut, most likely with a surgical instrument.The remaining sutures were not returned for evaluation.Based on the current condition of the returned samples, it is not possible to determine the potential cause of the reported event.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24589970
Report Number2210968-2026-02574
Device Sequence Number9440535
Product Code GAM
UDI-Device Identifier10705031055292
UDI-Public(01)10705031055292(17)300731(10)10A7H3
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP751D
Device Lot Number10A7H3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown